JOURNAL OF MULTIMEDIA (JMM)
ISSN : 1796-2048
Volume : 3    Issue : 2    Date : June 2008

Discrete LQ Rate Control for MPEG2 Video Streaming System
Xiaofei Zhou and Kenneth Ong
Page(s): 12-19
Full Text:
PDF (358 KB)


Abstract
In this paper, we propose a novel rate control system by applying the discrete linear quadratic rate
control method (DLQ) to transmissions of MPEG2 streams in IP networks. We give out the detail
deduction for disturbed-DLQ-regulator problem and the corresponding methods to implement the
results into media streaming rate control. Study shows that DLQ is superior to conventional rate
control schemes especially in client buffer utilization. Besides the basic DLQ method, we also
investigate DLQ under heavy-traffic scenarios and provide improvements for this special case. The
influences of delay, with respect to different mean values and variances, are discussed carefully.

Index Terms
Scheduling, LQ, Multimedia streaming